How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Selah R, M.S. LPC Your Own Question
Selah R, M.S. LPC
Selah R, M.S. LPC, Therapist
Category: Mental Health
Satisfied Customers: 582
Experience:  Licensed Professional Counselor; over 13+ yrs exp working with adults, teens, & families/couples.
3241695
Type Your Mental Health Question Here...
Selah R, M.S. LPC is online now
A new question is answered every 9 seconds

Well I hope that I will get an answer regards the effects of

This answer was rated:

Well I hope that I will get an answer regards XXXXX XXXXX of 32 mg/day of nicotine?
I have a concern because this person is bipolar and the mood swings are hard to deal with.
Some times it appears that they may even have ocd, I have lived with another person who was bipolar but never had the mood swings like this party..

Hi and thanks for writing JA

 

I did not see your question earlier which gives the back ground on this and neither apparently have any of my colleagues who are on line just now. Can you explain the nicotine issue?

Who is taking nicotine and why?

Thanks so much for giving us additional information so we can help you best from JA

Warm regards, Cathy

Customer: replied 6 years ago.

She has been taking the nicotine to stop smoking which she did about 5 years ago..

she buys 240 piece boxes twice a month both boxes are of the 2mg. amounts..

 

I fear that with being bipolar the nicotine is not helping her to maintain a level of control with the meds she takes.

 

new problem...I have had one $25.00 and two $15.00 dollar transaction and never recieved any answer. I now have add another $22.00 amount I am on social security and trying to maaintain some sort of happy existance..

Thank you for trusting JustAnswer with your important question.

Nicotine acts as a calming agent, much like an anti-anxiety medication. If she continues to get the same amount, it's probably not affecting her mood or her medications. If she were to try to cut back on the amount she currently takes, then we'd expect to see significantly increased anxiety, increased sleep difficulties, and possibly a swing into a manic phase.

She needs to get help to reduce the amount she is on, because it still poses a cancer risk, and can worsen other health problems such as high blood pressure. To be most effective in getting off the nicotine, she will probably need both counseling to learn non-medication ways of coping with the increased anxiety that will occur, and work with a psychiatrist to adjust her medications or add medications to help keep the anxiety and mood in check.

Best wishes,
Selah
Selah R, M.S. LPC, Therapist
Category: Mental Health
Satisfied Customers: 582
Experience: Licensed Professional Counselor; over 13+ yrs exp working with adults, teens, & families/couples.
Selah R, M.S. LPC and 2 other Mental Health Specialists are ready to help you
Customer: replied 6 years ago.

how do I stop these automatic withdrawals? I accepted your answer and since then you have deducted another $15.00 . I told you that my first time here I gave $25.00, then there have been 4 deductions from my account of $15.00 each for a total of $85.

00 ...

I have notified customer service and they should be contacting you soon.
Selah R, M.S. LPC, Therapist
Category: Mental Health
Satisfied Customers: 582
Experience: Licensed Professional Counselor; over 13+ yrs exp working with adults, teens, & families/couples.
Selah R, M.S. LPC and 2 other Mental Health Specialists are ready to help you

Related Mental Health Questions